Thunderstorm Wind, Franklin
- When
- April 6, 3:38 AM CST
- Where
- Franklin County, Wisner
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.983, -91.667
A tree and a power line were blown down.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 5, 10:02 PM CST, 5 hours 36 minutes earlier.
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1102 PM CDT TUE APR 5 2005 .AVIATION...THE 06/0600 UTC TAF PACKAGE WILL BE DOMINATED BY THE INCREASE IN SHRA/TSRA OVER THE REGION. CEILINGS WILL LOWER INTO MVFR TERRITORY AS THE STORM SYSTEM HEADS TOWARD THE LOWER MISSISSIPPI VALLEY. WINDS WILL LIKELY REMAIN SOUTHERLY IN NATURE THROUGH MUCH OF THE TAF PACKAGE...THEN GRADUALLY BECOME SOUTHWESTERLY TOWARD THE END OF THE FORECAST PERIOD. THE TIMING OF THE WEATHER IS A BIT TRICKY THOUGH. SHRA/TSRA WILL BE POSSIBLE WEST OF THE MISSISSIPPI RIVER BETWEEN 0800 AND 1000 UTC...BEFORE SHIFTING EAST OF THE RIVER TOWARD 1200 UTC. KMEI AND KHBG MAY NOT SEE MUCH IN THE WAY OF PRECIPITATION THROUGH 1200 UTC. MOST OF THE SHRA/TSRA ACTIVITY IS EXPECTED TO BE DURING THE AFTERNOON WEDNESDAY... ESPECIALLY FOR KJAN...KMEI...AND KHBG. ILL END PRECIPITATION OVER OUR WESTERN TAF SITES AFTER 07/0000 UTC. && .DISCUSSION...SORRY ABOUT THE DELAY IN THE ISSUANCE OF THE EVENING DISCUSSION. WE HAVE LOTS OF GROUND TO COVER. MY MID-EVENING SURFACE ANALYSIS HAS A LOW CENTERED JUST WEST OF PONCA CITY OKLAHOMA...WITH A COLD FRONT TRAILING SOUTHWEST INTO TEXAS SOMEWHERE BETWEEN CHILDRESS AND WICHITA FALLS. AHEAD OF THE FRONT...A DRYLINE IS STILL NOTED JUST EAST OF THE INTERSTATE 35 CORRIDOR IN OKLAHOMA...THEN TRAILS SOUTHWARD THROUGH THE DFW METROPLEX AND TOWARD THE TEXAS HILL COUNTRY. SHOWERS AND THUNDERSTORMS...SOME SEVERE...DEVELOPED THIS AFTERNOON ALONG THE DRYLINE AND HAVE MOVED EAST INTO THE ARKLATEX REGION. THIS COMPLEX OF STORMS IS EXPECTED TO HEAD OUR WAY OVERNIGHT AS THE STORM SYSTEM SHIFTS EAST. THE BIG QUESTIONS ARE (1) WHETHER OR NOT THIS LINE OF STORMS COULD AFFECT OUR AREA OVERNIGHT AND (2) HOW STRONG WILL THE STORMS BE (ASSUMING THEY MAKE IT HERE). AT THIS POINT...WERE NOT SURE THESE STORMS WILL ARRIVE IN OUR AREA. OUR 0000 UTC SOUNDING STILL SHOWS A SUBSTANTIAL SUBSIDENCE INVERSION AROUND 700 MB...WITH EVENING SOUNDINGS FROM SLIDELL AND LAKE CHARLES NOT FARING MUCH BETTER. NUMERICAL MODEL INFORMATION SUGGESTS THAT MOST OF THE FORCING ASSOCIATED WITH THIS INITAL BATCH OF CONVECTION WILL LIKELY HEAD NORTH OF OUR FORECAST AREA...TOWARD THE OHIO VALLEY. IN ADDITION...HIGHER DEWPOINTS (INDICATIVE OF A LITTLE DEEPER MOISTURE) HAVENT EXACTLY BEEN IN A RUSH TO MOVE NORTH FROM THE GULF. INFRARED SATELLITE IMAGERY AND LIGHTNING DATA SHOW CONVECTION TRYING TO DEVELOP IN THE NORTHERN GULF SOUTH OF VERMILLION BAY IN A REGION WITH A LITTLE DEEPER MOISTURE. AN INTERESTING THING TO NOTE IS ANOTHER SPEED MAX ROUNDING THE BASE OF THE SHORTWAVE TROUGH IN THE WATER VAPOR IMAGERY. IF THIS SPEED MAX CAN TAP INTO SOME OF THIS MOISTURE...THE INVERSION MAY BE WEAKENED ENOUGH TO GET SOME SHOWERS OR STORMS TO DEVELOP WEST OF THE MISSISSIPPI RIVER (AHEAD OF THE LINEAR MCS). AGAIN...THIS IS A BIG IF. IF SOMETHING DEVELOPS OVERNIGHT...ITLL MORE THAN LIKELY OCCUR AFTER 0600 UTC (MORE LIKELY IN THE 0700-0900 UTC TIME FRAME) ACROSS OUR ARKANSAS COUNTIES AND LOUISIANA PARISHES. THE TIME FRAME FOR INTEREST FOR AREAS BETWEEN THE MISSISSIPPI RIVER AND INTERSTATE 55 WILL MORE THAN LIKELY BE AFTER 0900 UTC...AND PROBABLY A LITTLE CLOSER TO SUNRISE. OF BIGGER CONCERN RIGHT NOW IS THE SETUP FOR TOMORROW AFTERNOON. BY 1800 UTC...THE DRYLINE IS EXPECTED TO MAKE IT INTO WESTERN ARKANSAS AND LOUISIANA. A STRONGLY DIFFLUENT FLOW ALOFT...COMBINED WITH 850 MB THETA-E VALUES ABOVE 330K...A 30 TO 40 KNOT LOW-LEVEL JET...AND STEEP LAPSE RATES SUGGEST THE POSSIBILITY OF SEVERE STORMS DURING THE AFTERNOON. THE MAIN AREA OF CONCERN DURING THIS TIME FRAME WILL BE ROUGHLY SOUTH AND EAST OF THE NATCHEZ TRACE (ESPECIALLY CLOSER TO THE INTERSTATE 59 CORRIDOR). THE CURRENT DAY 2 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER APPEARS TO HAVE A GOOD HANDLE ON THIS. TWEAKS HERE AND THERE TO THE GRIDS WILL BE MADE TO ACCOUNT FOR CURRENT OBSERVATIONAL TRENDS THOUGH. A FEW TEXT PRODUCTS MAY BE UPDATED AS WELL. THANKS GOES OUT TO THE STORM PREDICTION CENTER FOR COLLABORATION THIS EVENING. AN APPENDED AVIATION DISCUSSION WILL BE COMING SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BUTTS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1036 PM CDT TUE APR 05 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062015- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1036 PM CDT TUE APR 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND WEST MISSISSIPPI (WEST OF INTERSTATE 55) OVERNIGHT. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON OVER EAST AND SOUTHEAST MISSISSIPPI.THIS RISK AREA IS ALONG AND SOUTHEAST OF A LINE FROM BROOKHAVEN TO MACON. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH WEDNESDAY AFTERNOON ACROSS THE REMAINDER OF MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS...AND EAST LOUISIANA.AGAIN...THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING EAST OVERNIGHT AHEAD OF A STRONG STORM SYSTEM.THESE STORMS MAY AFFECT AREAS WEST OF THE MISSISSIPPI RIVER AROUND BETWEEN 200 AND 400 AM...THEN AFFECT AREAS EAST OF THE MISSISSIPPI RIVER TOWARD SUNRISE. HOWEVER...WITH A LAYER OF WARM AIR REMAINING AROUND 10000 FEET ABOVE THE EARTHS SURFACE...MANY QUESTIONS REMAIN WITH REGARD TO THE STRENGTH OF THESE STORMS. A DRYLINE...WHICH IS THE LEADING EDGE OF A WARMER AND DRIER AIRMASS...WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY WEDNESDAY AFTERNOON. DAYTIME HEATING WILL ALLOW FOR INCREASING AMOUNTS OF INSTABILITY AS SOUTHERLY WINDS CONTINUE BRINGING GULF MOISTURE INTO OUR AREA.WITH STRONG JET STREAM DYNAMICS EXPECTED TO BE ACROSS THE REGION...SOME OF THESE STORMS MAY BE SEVERE. THE GREATEST RISK FOR SEVERE WEATHER WILL BE CLOSER TO THE INTERSTATE 59 CORRIDOR...LOCATED CLOSER TO THE BETTER MOISTURE AND INSTABILITY. THE STRENGTH OF THESE STORMS STILL REMAINS QUITE UNCERTAIN. YOU ARE URGED TO STAY TUNED FOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. ...FLOODING... SOUTHERLY WINDS WILL CONTINUE TO BRING WARM...MOIST GULF AIR INTO THE REGION. AS SHOWERS AND THUNDERSTORMS DEVELOP OVER THE AREA THROUGH WEDNESDAY...PERIODS OF HEAVY RAIN CAN BE EXPECTED. ALTHOUGH THE GREEN PLANTS HAVE ABSORBED MUCH OF THE RAIN FROM THE LAST EVENT...IF HEAVY RAIN DEVELOPS IN A SHORT PERIOD OF TIME...PONDING OF WATER AND SOME FLOODING WILL BE POSSIBLE. THE RISK OF FLOODING WILL BE GREATEST SOUTH AND EAST OF A MEADVILLE TO RALEIGH TO MONTPELIER LINE. HERE...SHOWERS AND THUNDERSTORMS MAY DEVELOP AND MOVE REPEATEDLY OVER THE SAME AREAS.THIS MAY LEAD TO THE FLOODING OF LOW LYING AREAS...SMALL CREEKS...AND STREAMS WEDNESDAY AFTERNOON AND EVENING. RAINFALL AMOUNTS FROM ONE TO TWO INCHES WILL BE POSSIBLE...WITH ISOLATED HIGHER AMOUNTS. ...NON PRECIPITATION... AS THE AREA OF LOW PRESSURE APPROACHES THE REGION OVERNIGHT...WINDS WILL CONTINUE FROM 10 TO 20 MPH...WITH OCCASIONAL GUSTS. ON WEDNESDAY AFTERNOON...SUSTAINED WIND GUSTS NEAR 20 MPH WITH GUSTS TO 30 MPH WILL BE POSSIBLE FOR THE ENTIRE AREA. A LAKE WIND ADVISORY MAY BE NEEDED FOR WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL REMAIN POSSIBLE INTO WEDNESDAY NIGHT OVER EAST AND SOUTHEAST MISSISSIPPI. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO REMAIN POSSIBLE. A COLD FRONT IS EXPECTED TO MOVE EAST OF THE AREA WEDNESDAY NIGHT...ENDING THE RISK FOR SEVERE WEATHER. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 303 AM CDT WED APR 6 2005 LAZ015>016-023>026-MSZ043-047>051-053>057-059>066-072>074-061500- CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-MADISON LA- RICHLAND LA-TENSAS LA-ADAMS MS-CLAIBORNE MS-COPIAH MS- COVINGTON MS-FORREST MS-FRANKLIN MS-HINDS MS-JASPER MS- JEFFERSON MS-JEFFERSON DAVIS MS-JONES MS-LAMAR MS- LAWRENCE MS-LINCOLN MS-MADISON MS-MARION MS-NEWTON MS- RANKIN MS-SCOTT MS-SIMPSON MS-SMITH MS-WARREN MS- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 129 IN EFFECT UNTIL 10 AM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 6 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA FRANKLIN MADISON RICHLAND TENSAS IN MISSISSIPPI THIS WATCH INCLUDES 22 COUNTIES IN CENTRAL MISSISSIPPI COPIAH HINDS MADISON RANKIN SCOTT SIMPSON SMITH IN EAST CENTRAL MISSISSIPPI JASPER NEWTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... TALLULAH...BROOKHAVEN...WINNSBORO...NATCHEZ...MAGEE... MENDENHALL...PEARL...BRANDON...RICHLAND...FOREST...MORTON... RAYVILLE...DELHI...TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS... HAZLEHURST...WESSON...LAUREL...BAY SPRINGS...HEIDELBERG... FAYETTE...PORT GIBSON...NEWTON...UNION...DECATUR...CONEHATTA... VICKSBURG...PRENTISS...BASSFIELD...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...MONTICELLO...NEW HEBRON...JACKSON... COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...HATTIESBURG... VIDALIA...FERRIDAY...WEST FERRIDAY...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH AND WATERPROOF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 358 AM CDT WED APR 6 2005 LAZ015>016-023>026-MSZ043-047>051-053>057-059>066-072>074-061500- CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-MADISON LA- RICHLAND LA-TENSAS LA-ADAMS MS-CLAIBORNE MS-COPIAH MS- COVINGTON MS-FORREST MS-FRANKLIN MS-HINDS MS-JASPER MS- JEFFERSON MS-JEFFERSON DAVIS MS-JONES MS-LAMAR MS- LAWRENCE MS-LINCOLN MS-MADISON MS-MARION MS-NEWTON MS- RANKIN MS-SCOTT MS-SIMPSON MS-SMITH MS-WARREN MS- TORNADO WATCH NUMBER 129 REMAINS VALID UNTIL 10 AM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 6 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA FRANKLIN MADISON RICHLAND TENSAS IN MISSISSIPPI THIS WATCH INCLUDES 22 COUNTIES IN CENTRAL MISSISSIPPI COPIAH HINDS MADISON RANKIN SCOTT SIMPSON SMITH IN EAST CENTRAL MISSISSIPPI JASPER NEWTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... TALLULAH...BROOKHAVEN...WINNSBORO...NATCHEZ...MAGEE... MENDENHALL...PEARL...BRANDON...RICHLAND...FOREST...MORTON... RAYVILLE...DELHI...TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS... HAZLEHURST...WESSON...LAUREL...BAY SPRINGS...HEIDELBERG... FAYETTE...PORT GIBSON...NEWTON...UNION...DECATUR...CONEHATTA... VICKSBURG...PRENTISS...BASSFIELD...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...MONTICELLO...NEW HEBRON...JACKSON... COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...HATTIESBURG... VIDALIA...FERRIDAY...WEST FERRIDAY...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH AND WATERPROOF BUTTS
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
A tree and a power line were blown down.
An irrigation pivot rig was blown over and mangled.
Two trees were blown down on highway 124.
Several power poles were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451073, 5451074, 5451075, 5451076.